Alert archive / South Dakota / Special Weather Statements in 2021

Special Weather Statement, NWS Aberdeen, SD

June 11, 2021Walworth County, South Dakota

NWS Aberdeen, SD issued this special weather statement at Jun 11, 2021, 1:47 AM CDT for Walworth County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 1:47 AM CDT (06:47 UTC)
Expired
Jun 11, 2021, 2:30 AM CDT
In force
43 min
Issued by
NWS Aberdeen, SD

County Walworth County, SD

The radar

The Bismarck radar (KBIS), 141 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS83 KABR 110647
SPSABR

Special Weather Statement
National Weather Service Aberdeen SD
147 AM CDT Fri Jun 11 2021
 
SDZ003-004-009-015-110730-
Dewey SD-Walworth SD-Campbell SD-Corson SD-
147 AM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON...WESTERN
CAMPBELL...NORTHEASTERN DEWEY AND WESTERN WALWORTH COUNTIES UNTIL 230
AM CDT/130 AM MDT/...

At 146 AM CDT/1246 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Grand River Casino, or near Mobridge, moving east
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mobridge, Mclaughlin, Selby, Wakpala, Pollock, Glenham, Akaska, New
Everets Resort, Trail City, Mahto, Little Eagle, Kenel, Indian Creek
Rec Area, Blackfoot, Indian Memorial Rec Area, Promise, Swan Creek
Rec Area, Revheim Bay Rec Area, Grand River Casino and southeastern
Standing Rock Nation.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for north central South Dakota.

LAT...LON 4525 10069 4581 10095 4593 10014 4533 9998
TIME...MOT...LOC 0646Z 256DEG 35KT 4554 10056 

$$

SD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:42 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 11, 12:42 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1242 AM CDT Fri Jun 11 2021

.UPDATE...
Issued at 1239 AM CDT Fri Jun 11 2021

See the updated aviation discussion below for the 06Z TAFS.

UPDATE Issued at 803 PM CDT Thu Jun 10 2021

Heat indices will continue to fall this evening, therefore allowed
the Heat Advisory to expire. No changes made to winds or
temperatures at this time. Things still look on track for a line
of thunderstorms to track across the CWA overnight, with strong
winds expected to be the main threat.

&&

.SHORT TERM...(This Evening through Friday Night)
Issued at 311 PM CDT Thu Jun 10 2021

An active overnight is expected. A decent looking wave on water
vapor imagery is lifting northeast through the basin this afternoon.
This system will continue to lift out to the northeast, and across
the western Dakotas late tonight/early Friday. Ahead of the system,
strong WAA/UVM will spread across the High Plains and into the
Dakotas overnight. Plenty of moisture/instability/shear should allow
for supercell development out west this evening, with forcing later
on leading to MCS development, especially around the Missouri
valley. The activity should ride the LLJ east overnight. All severe
modes appear possible out west this evening, with max STP values
progged over western ND. Later in the evening H5 winds increase
substantially over central/western SD as trof lifts into the region,
and this increase in winds aloft could lead to bowing line
segment(s) overnight with threat of strong winds. As the MCS moves
east it may outrun some of the upper support, and therefore the
strong wind threat is lower in the eastern CWA. Warm temps aloft may
also hinder things a bit in the east. That said, all CAMS are pretty
aggressive in moving an MCS over basically the entire CWA tonight,
with some rainfall amounts even possibly exceeding an inch. The last
couple runs of the HRRR have been the slowest, but not sure if that
makes it the model of choice or not. Any rain will be welcome.
Temperatures will cool down a bit for Friday, but then rebound again
for the weekend as upper ridge re-establishes itself. Friday will
also be much more comfortable as dry airmass advects into the
region behind departing frontal boundary.

.LONG TERM...(Saturday through Thursday)
Issued at 311 PM CDT Thu Jun 10 2021

To start the period, upper level ridging is in the process
of building over the area and remains the story through the entire
period.  Supported by southerly flow at the surface, temperatures
will once again be quite toasty with highs reaching the 90s in most
locations every day.  The occasional 100 degree temperature is not
out of the question either.  The one fortunate thing is that unlike
this past week, moisture looks more limited and thus conditions will
be a little less stifling. Presently, mostly dry conditions are
expected through the forecast period.  There are indications a
trough may begin to flatten the ridge towards the latter half of
next week potentially bringing relief to the region just beyond the
range of this forecast.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1239 AM CDT Fri Jun 11 2021

Terminals KABR,KATY,KPIR,KMBG

A line of thunderstorms will track from west to east across the
area overnight, then will exit to the east early Friday morning.
Periods of MVFR cigs and vsbys and gusty winds are possible with the
storms. Once the line of storms exits, VFR conditions will then
prevail through the remainder of the day Friday into Friday evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

SHORT TERM...TDK
LONG TERM...Telken
AVIATION...Vipond
Hazardous weather outlook, Jun 10, 4:39 AM CDT, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
439 AM CDT Thu Jun 10 2021

MNZ039-046-SDZ004>011-015>023-033>037-045-048-051-110945-
Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
439 AM CDT Thu Jun 10 2021 /339 AM MDT Thu Jun 10 2021/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

A heat advisory is posted for most of central and northeast South
Dakota and west central Minnesota until 8 PM tonight. Afternoon heat
index values will climb to 100 or higher. For tonight, severe storms
with large hail, damaging winds and a couple of tornadoes will be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will be lingering across northeast South
Dakota into west central Minnesota through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our
Twitter feed.

SDZ003-110945-
Corson-
339 AM MDT Thu Jun 10 2021

This Hazardous Weather Outlook is for north central South Dakota.

.DAY ONE...Today and tonight.

Severe storms will be possible with large hail, damaging winds and a
couple of tornadoes all possibilities tonight into early Friday
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our
Twitter feed.

In the hours before

Local storm report, Jun 11, 1:21 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
121 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND GST     11 S BULLHEAD           45.61N 101.08W
06/11/2021  M58 MPH          CORSON             SD   MESONET

            TIME ESTIMATED BASED ON RADAR.

&&

SD
Special weather statement, Jun 11, 1:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
147 AM CDT Fri Jun 11 2021

SDZ003-004-009-015-110730-
Dewey SD-Walworth SD-Campbell SD-Corson SD-
147 AM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON...WESTERN
CAMPBELL...NORTHEASTERN DEWEY AND WESTERN WALWORTH COUNTIES UNTIL 230
AM CDT/130 AM MDT/...

At 146 AM CDT/1246 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Grand River Casino, or near Mobridge, moving east
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mobridge, Mclaughlin, Selby, Wakpala, Pollock, Glenham, Akaska, New
Everets Resort, Trail City, Mahto, Little Eagle, Kenel, Indian Creek
Rec Area, Blackfoot, Indian Memorial Rec Area, Promise, Swan Creek
Rec Area, Revheim Bay Rec Area, Grand River Casino and southeastern
Standing Rock Nation.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for north central South Dakota.

LAT...LON 4525 10069 4581 10095 4593 10014 4533 9998
TIME...MOT...LOC 0646Z 256DEG 35KT 4554 10056

SD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:06 PM CDTSevere Thunderstorm WarningABRCorson39 min
Jun 11, 1:02 AM CDTSevere Thunderstorm WarningABRCorson, Dewey43 min
Jun 11, 1:15 AM CDTSevere Thunderstorm WarningABRDewey, Jones, Stanley45 min
Jun 11, 2:37 AM CDTSevere Thunderstorm WarningABREdmunds, Faulk, McPherson, Potter, Walworth38 min
Jun 11, 2:54 AM CDTSevere Thunderstorm WarningABRFaulk, Potter, Sully36 min
Jun 11, 3:16 AM CDTSevere Thunderstorm WarningABRCampbell, Edmunds, Faulk, McPherson, Potter, Walworth44 min
Jun 11, 3:23 AM CDTSevere Thunderstorm WarningABRBuffalo, Hand, Spink52 min
Jun 11, 3:38 AM CDTSevere Thunderstorm WarningABRBrown, Day, Edmunds, Faulk, McPherson, Marshall and 1 more52 min
Jun 11, 4:16 AM CDTSevere Thunderstorm WarningABRBrown, Clark, Codington, Day, Grant, Marshall and 2 more44 min
Jun 11, 4:49 AM CDTSevere Thunderstorm WarningABRClark, Codington, Grant, Hamlin, Spink41 min
Jun 11, 5:02 AM CDTSevere Thunderstorm WarningABRClark, Codington, Day, Deuel, Grant, Marshall and 1 more43 min
Jun 11, 5:35 AM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin40 min
Jun 11, 5:49 AM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant, Roberts33 min

Nearby

Special Weather Statements in South Dakota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.